Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

No periods after using mtp kit. What should I do?

Sep 2012
User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 1416 Questions
My wife has missed period. after that we had tested for beta hcg, counts are 1115 in 5weeks. we wants to terminate the pregnancy as we already had two children. My wife took one dose of mifepristone of MTP kit on 15th Nov at 8.00am. next day we consulted one gynecologist nearby. She advised to continue medical abortion and took two tab of misoprostol vaginally at 1.30 pm and two tab of misoprost at 6.00 pm on 16th Nov. No bleeding started even after that. We again consulted our doctor and she advised to wait and watch. nothing happened till now. I want to know what should be done next.
Posted Thu, 6 Dec 2012 in Abortion and Stillbirth
Answered by Dr. Das Arindam 54 minutes later
Thank you for posting a query.

You have taken the kit in right way. But, the effectiveness of the drug may vary person to person. So, it is possible that the drug has failed to do its work. But for confirmation, you have to wait for 2 to 3 days more.

If, your wife do not experience any bleeding in this time period, then there is only one option. You have to consult with your gynecologist for manual dilation and evacuation or D&C.

At the same time you must consult with your gynaecologist for ligation operation which will prevent any future pregnancy, as you have already completed your family.

Hope this information suffices. Let me know if you have any more question.

Above answer was peer-reviewed by
Follow-up: No periods after using mtp kit. What should I do? 7 minutes later
If we wait for another 2-3 days, is there any harmful effect on the uterus of the mother or any toxic effect on the mother. another query, is D&C safer with respect to weakening of uterus as my wife already had 3LSCS and one D&C previously
Answered by Dr. Das Arindam 14 minutes later
Thank you for writing back.
If you wait for 2 to 3 days more, there will be no harmful effect on mother. Because, question of toxicity arises only when the mother is carrying a dead fetus for long time. But, in your case, if the drug has its effect, then she must experience bleeding. But as she do not experience any bleeding, it is very unlikely that the drug has worked.

Before doing any procedure she must have an ultrasound scan of abdomen for details of the present situation. Only then it can be said whether D&C will be helpful or not.

But, in our clinical experience, usually, there will be no problem.

One more point is, you have no choice. If, the medicine fails to induce abortion, and you do not want a D&C or it is found to be hard to perform , then hyseterectomy is the only way. That means removal of the uterus.

Above answer was peer-reviewed by
Follow-up: No periods after using mtp kit. What should I do? 22 minutes later
Thanks doc. can pl tell me is there any kind of minimal invasive surgery available for family planning to prevent future pregnancy
Answered by Dr. Das Arindam 1 hour later
Thank you for writing back.
I have told you that in my first answer. The procedure is called ligation. It is minimally invasive and it will prevent future pregnancy.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor